Chronic irreversible nephrotoxicity from cyclosporin A

K. V. Rao, J. T. Crosson, C. M. Kjellstrand

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

A 43-year-old woman developed progressive renal insufficiency while receiving cyclosporin A after live donor kidney transplantation. Despite the discontinuation of this drug and substitution with azathioprine, the renal function continued to deteriorate leading to eventual graft loss. The other causes of chronic renal failure such as allograft rejection, recurrent or 'de novo' glomerulonephritis or obstructive uropathy were not evident. There is a high frequency of acute reversible nephrotoxicity from cyclosporin A, but this patient's clinical course suggests that chronic irreversible renal failure can also occur in patients receiving this drug.

Original languageEnglish (US)
Pages (from-to)75-77
Number of pages3
JournalNephron
Volume41
Issue number1
StatePublished - Jan 1 1985

Fingerprint Dive into the research topics of 'Chronic irreversible nephrotoxicity from cyclosporin A'. Together they form a unique fingerprint.

Cite this